Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 24, NWS Pocatello, ID

October 2, 2016

NWS Pocatello, ID issued this wind advisory at Oct 2, 2016, 2:13 AM MDT. It took effect at Oct 3, 2016, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2016, 2:13 AM MDT (08:13 UTC)
In effect from
Oct 3, 2016, 12:00 PM MDT
Expired
Oct 3, 2016, 8:06 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

274 
WWUS75 KPIH 020813
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
213 AM MDT SUN OCT 2 2016

IDZ017-020>022-022100-
/O.NEW.KPIH.WI.Y.0024.161003T1800Z-161004T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY...OAKLEY...
ROCKLAND
213 AM MDT SUN OCT 2 2016

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. 

* IMPACTS/TIMING...DIFFICULT TRAVEL, ESPECIALLY FOR DRIVERS OF
  HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADWAYS. DRIVERS
  SHOULD REDUCE SPEEDS AND KEEP BOTH HANDS ON THE WHEEL. WINDS
  WILL BE STRONGEST FROM 12 PM MDT TO 6 PM MDT MONDAY.

* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 45 MPH.

* LOCATIONS...EASTERN MAGIC VALLEY AND SOUTHERN SNAKE PLAIN
  INCLUDING I-84/86 FROM BURLEY TO POCATELLO, I-84 FROM BURLEY TO
  THE UT BORDER AND I-15 FROM THE UTAH BORDER TO IDAHO FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
4 follow-up statements
368 
WWUS75 KPIH 021938
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
138 PM MDT SUN OCT 2 2016

IDZ017-020>022-031100-
/O.CON.KPIH.WI.Y.0024.161003T1800Z-161004T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY...OAKLEY...
ROCKLAND
138 PM MDT SUN OCT 2 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY...

* IMPACTS/TIMING...DIFFICULT TRAVEL... ESPECIALLY FOR DRIVERS OF 
  HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADWAYS. 
  DRIVERS SHOULD REDUCE SPEEDS AND KEEP BOTH HANDS ON THE WHEEL. 
  WINDS WILL BE STRONGEST FROM 12 PM MDT TO 6 PM MDT MONDAY. 

* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 45 MPH.

* LOCATIONS...EASTERN MAGIC VALLEY AND SOUTHERN SNAKE PLAIN
  INCLUDING I-84/86 FROM BURLEY TO POCATELLO...I-84 FROM BURLEY
  TO THE UT BORDER AND I-15 FROM THE UTAH BORDER TO IDAHO FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

VALLE
595 
WWUS75 KPIH 030915
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
315 AM MDT MON OCT 3 2016

IDZ017-020>022-040300-
/O.CON.KPIH.WI.Y.0024.161003T1800Z-161004T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY...OAKLEY...
ROCKLAND
315 AM MDT MON OCT 3 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

* IMPACTS/TIMING...DIFFICULT TRAVEL... ESPECIALLY FOR DRIVERS OF
  HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADWAYS. DRIVERS
  SHOULD REDUCE SPEEDS AND KEEP BOTH HANDS ON THE WHEEL. WINDS
  WILL BE STRONGEST FROM 12 PM MDT TO 6 PM MDT TODAY.

* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 45 MPH.

* LOCATIONS...EASTERN MAGIC VALLEY AND SOUTHERN SNAKE PLAIN 
  INCLUDING I-84/86 FROM BURLEY TO POCATELLO...I-84 FROM BURLEY 
  TO THE UT BORDER AND I-15 FROM THE UTAH BORDER TO IDAHO FALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
345 
WWUS75 KPIH 031955
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
155 PM MDT MON OCT 3 2016

IDZ017-020>022-040300-
/O.CON.KPIH.WI.Y.0024.000000T0000Z-161004T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY...OAKLEY...
ROCKLAND
155 PM MDT MON OCT 3 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* IMPACTS/TIMING...DIFFICULT TRAVEL... ESPECIALLY FOR DRIVERS OF
  HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADWAYS. DRIVERS
  SHOULD REDUCE SPEEDS AND KEEP BOTH HANDS ON THE WHEEL. WINDS
  WILL BE STRONGEST UNTIL 6 PM MDT TODAY.

* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 45 MPH.

* LOCATIONS...EASTERN MAGIC VALLEY AND SOUTHERN SNAKE PLAIN 
  INCLUDING I-84/86 FROM BURLEY TO POCATELLO...I-84 FROM BURLEY 
  TO THE UT BORDER AND I-15 FROM THE UTAH BORDER TO IDAHO FALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
230 
WWUS75 KPIH 040206
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
806 PM MDT MON OCT 3 2016

IDZ017-020>022-040315-
/O.CAN.KPIH.WI.Y.0024.000000T0000Z-161004T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY...OAKLEY...
ROCKLAND
806 PM MDT MON OCT 3 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA AND THUS THE WIND
ADVISORY HAS BEEN CANCELLED FOR THE REMAINDER OF THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 1, 1:23 PM MDT, 12 hours 50 minutes earlier.

Area forecast discussion, Oct 1, 1:23 PM MDT, 12 hours 50 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
123 PM MDT SAT OCT 1 2016

.SHORT TERM...Tonight through Monday.

A strong low pressure system sits just off the Pacific Northwest
coast this afternoon. This system will bring a variety of weather to
the region over the next 48 hours. A weak cold front associated with
the leading edge of the low pressure system will move through east
Idaho this evening. Showers and a few thunderstorms will remain
possible over the area with the best chances moving into the eastern
highlands during the evening. The front will stall near the Utah
border late this evening before surging northward during the
overnight and morning hours on Sunday. This will bring another round
of showers to the region with good chances across the central
mountains tomorrow morning. Much of the region will be sitting in
the warm sector of the system tomorrow and much of the atmosphere
across eastern Idaho may become rather unstable. Especially if we
see much sun. A powerful cold front will arrive late Sunday
afternoon and evening. Strong thunderstorms may develop along and
just ahead of the front. Some thunderstorms could be severe with
large hail and damaging winds possible. There's even an outside
chance that a storm could spawn a very weak tornado as we expect
that a few storms will be rotating. Expect most of the storms to
exit east Idaho either late evening or shortly after midnight. Then
the low pressure system will move over the region for Monday. Wrap
around rain and high elevation snow will move into the central
mountains during the overnight hours. Showers and high elevation
snow will persist across the central mountains Monday and overspread
much of east Idaho by Monday afternoon. Expect snow levels to be
widely fluctuating between 6000 and 7000 feet. This system will exit
the region Monday night with precipitation gradually ending either
late Monday evening or during the overnight hours into Tuesday. Many
areas above 6000 feet could see a couple inches of snow with 2 to 6
inches possible across the central mountains. Expect windy
conditions as well on Monday as the low races across the region and
a wind advisory may be necessary.

Valle

.LONG TERM...Tuesday through next Saturday.

Wrap-around precip from departing upper low is expected to linger
into Tuesday as both GFS and ECMWF continue to trend wetter with a
secondary trough dropping into the area from the northwest. GFS is
promoting the strongest forcing, and heaviest QPF, over our
southern border Wednesday morning. Kept PoPs on the high side
through Wednesday night. By Thursday, we should see the influence
of upper ridging pushing into the Pacific Coast. Temperatures will
remain on the cool side under a northwesterly flow aloft, with
some recovery late next week. GFS/ECMWF largely remain in-phase
with respect to upper pattern, but begin to deviate from one
another Thursday as GFS develops higher amplitude ridging to our
west than the ECMWF. Hinsberger

&&

.AVIATION...Showers are ongoing across much of southeast Idaho this
afternoon ahead of a cold front. The front develops a wave along it
and warm front will surge northward overnight. Conditions should
remain VFR, though some showers may briefly drop ceiling/visibility.
As warm front progresses northward, southerly winds will increase in
the warm sector, and some sites may actually see clearing by late
morning. Hinsberger

&&

.PIH Watches/Warnings/Advisories...
None.
&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 2:27 AM MDTWinter Weather AdvisoryPIH42 hr
Oct 2, 5:44 AM MDTSpecial Weather StatementPIHBonneville, Teton61 min
Oct 2, 8:45 AM MDTSevere Thunderstorm WarningPIHFremont45 min
Oct 2, 9:07 AM MDTSpecial Weather StatementPIHButte38 min
Oct 2, 1:11 PM MDTSpecial Weather StatementPIHTeton34 min
Oct 2, 3:21 PM MDTSevere Thunderstorm WarningPIHClark, Fremont54 min
Oct 2, 3:33 PM MDTSpecial Weather StatementPIHBonneville, Teton57 min
Oct 2, 3:38 PM MDTSpecial Weather StatementPIHBingham52 min
Oct 2, 3:40 PM MDTSevere Thunderstorm WarningPIHButte, Clark, Fremont, Jefferson50 min
Oct 2, 4:01 PM MDTSpecial Weather StatementPIHFranklin44 min
Oct 2, 4:12 PM MDTSpecial Weather StatementPIHFremont48 min
Oct 2, 4:15 PM MDTSpecial Weather StatementPIHMadison45 min
Oct 2, 4:20 PM MDTSpecial Weather StatementPIHOneida55 min
Oct 2, 4:30 PM MDTSpecial Weather StatementPIHBonneville45 min
Oct 2, 4:37 PM MDTSevere Thunderstorm WarningPIHCassia, Oneida, Power38 min
Oct 2, 4:39 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville, Jefferson51 min
Oct 2, 5:11 PM MDTTornado WarningPIHClark, Fremont, Jefferson, Madison49 min
Oct 2, 5:31 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville, Jefferson, Madison44 min

Nearby

Wind Advisories in Idaho, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.